Doctors Lounge - Pharmacy AnswersBack to Pharmacy Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 9/5/2017.
Forum Name: Pharmacy & Drug Topics
|porschedrifter - Fri Dec 07, 2007 6:29 pm||
I have a few concerns and questions about these meds I've been put on.
-Erythrom ETH 400mg Tab (4x a day, 1 day left)
-Prednisone 10MG Tab (coming off, 2 days left)
-Pulmicort Flexhaler 180mcg (Just started, 2puffs 2x day for 2 months)
Now, I checked for interactions and I came up with:
CORTICOSTEROIDS/SELECT MACROLIDE ANTIBIOTICS
Prednisone Oral and Erythromycin Ethylsuccinate Oral may interact based on the potential interaction between CORTICOSTEROIDS and SELECT MACROLIDE ANTIBIOTICS.
Also while reading the Pulmicort packet it states to be cautious when coming off prednisone while taking the inhaler.
I would like to know everything I need to look for, be cautious about and if I should even take these together.
The Prednisone and Erythrom were prescribed by an ER doctor a week ago and the Pulmicort was prescribed by a Pulmologist yesterday.
Also what supplements can I take to help keep my immune system up while taking these steroids as well as any other supplement to be as safe as possible while taking this medication.
Anything else feel free to add.
Coming off the prednisone I have notices some muscle and joint pain in my knees and ankles mainly. The Erythrom did give me some bad cramps and gas at first but now that has subsided and I just feel a little sore to the touch just below my ribs from right/left to my soloplexis.
But that is it. Thank you for your time.
1. Age: 25
2. Sex: M
3. Past diagnoses: Sick for 8 months, searing pain in trachea, having difficulty tracking down cause. Blood tests, Ct scans & xray came back fine.
4. Past surgeries: endo & colonoscopy 1 yr ago.
6. Current Medications
Prilosec, allegra, albuterol, multi vitamin, bcomplex, zinc, acidophilius, digestive enzyme, milk thistle.
|Dr. Chan Lowe - Fri Jan 11, 2008 3:18 pm||
It is safe to erythromycin (Erythrom) with prednisone. Erythromycin is well known to cause stomach discomfort so I am not surprised you've had the abdominal pain. Everything should resolve with this once you stop the medicine.
The concern about stopping the prednisone while taking pulmicort is that there is a possibility of the lung disease (usually asthma) flaring up. The warning mostly comes from the fact that those who are on pulmicort are likely to have a lung disease that is improved by prednisone so it may flare when the prednisone is stopped. This is not particularly common but should be watched for.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.